Format

Send to

Choose Destination
Rev Med Interne. 2012 Jun;33(6):339-42. doi: 10.1016/j.revmed.2012.01.016. Epub 2012 Feb 24.

[Lyme disease with hepatitis and corticosteroids: a case report].

[Article in French]

Author information

1
Service de rhumatologie, hôpital Sud Échirolles, CHU de Grenoble, avenue Kimberley, 38130 Échirolles, France. mmuslmani@chu-grenoble.fr

Abstract

INTRODUCTION:

Abnormalities of liver function tests have been occasionally described in large series of Lyme disease, but only one case of hepatitis directly related to infection have been described in literature.

CASE REPORT:

A 78-year-old-man, with a past medical history of polymyalgia rheumatica (PMR) who had discontinued corticosteroids two years before, presented a transient acute fever and liver cholestasis and cytolysis after an exposure to tick bites. A few days later, cervical pain occurred and corticosteroids were resumed as a PMR relapse was suspected. Hematogenous dissemination with acute meningoradiculitis and multiple erythema migrans led to conclude to a stage 2 Lyme disease.

CONCLUSION:

Although hepatitis complicating the course of Lyme disease has been described in literature, the marked inflammation in our patient led us to investigate the possibility of a co-infection. Also, we discuss the responsibility of corticosteroids in clinical worsening of Lyme disease if they are prescribed without concomitant antibiotics.

PMID:
22365471
DOI:
10.1016/j.revmed.2012.01.016
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center